Thanks for your question. I do have some questions for you.
Do you have any symptoms when your blood pressure drops to the level mentioned in your post? If the answer is yes, such as dizziness or lightheadedness, then ask your doctor about using half your dose (12.5 mg) on a regular basis. If the answer is no, then stay on the medication as prescribed. This is a long acting medication, and it would be best for your heart to remain on it, if tolerated. Stopping and starting medication is not ideal in any situation.
Have you been diagnosed with panic disorder, and have you been treated with medications to suppress the attacks rather than treating the acute episodes as they occur? You many need medication on an ongoing basis to "knock out" the attacks altogether. This would be great for your pressure, your heart, and your general well being. Talk to your doctor about the many medications available (with minimal side effects) that are being used today to help this common problem.
The reason your blood pressure rises during a panic attack is due to your body's response to the episode. Everyone with panic disorder experiences different symptoms, but in general there is a sudden feeling of fright, anxiety, or desperation. This could be accompanied by any number of symptoms such as chest pain, shortness of breath, lightheadedness, dizziness, palpitations, sweating, etc. All of these symptoms and feelings launch your body into alarm mode, as it prepares to handle the situation. This may include a faster heart rate and higher blood pressure. Treating an acute attack is helpful, but treating the disorder and preventing further attacks would be ideal.
I hope this has been helpful. Feel better.
Martin Cane, M.D.